MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 11MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 11MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 74027243
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that journey ii bcs inserts were changed due to infection of both knees.Primary surgery was performed on (b)(6) 2019.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, were not returned for evaluation.A visual inspection of the device could not be performed.A relationship between the device and the reported event could not be corroborated.There is no information to suggest the device failed to meet specifications.A clinical evaluation was conducted and no clinically relevant supporting documentation was provided, therefore, a thorough medical investigation could not be performed.However, per complaint details, the insert revisions were performed due to bilateral knee infections.The patient impact beyond the reported insert revisions cannot be concluded.Should clinical documentation become available in the future, the clinical/medical investigation task may be re-opened.No further medical assessment is warranted at this time.No probable cause could be identified with the limited information provided.Infection is a risk associated with any surgical procedure.A complaint history review found related failures; this failure mode will be trended by post market surveillance to assess for any necessary corrective actions.A dhr could not be performed due batch numbers no provided.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 11MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8920254
Report Number1020279-2019-03112
Device Sequence Number11399916
Product Code JWH
UDI-Device Identifier00885556177716
UDI-Public00885556177716
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K11711
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74027243
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;